Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 124, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 28, 2015, 2:54 PM CDT for DeWitt County, Macon County, Piatt County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2015, 2:54 PM CDT (19:54 UTC)
- Expired
- Jul 28, 2015, 3:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeWitt County, IL, Macon County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258
WUUS53 KILX 281954
SVRILX
ILC039-115-147-282030-
/O.NEW.KILX.SV.W.0124.150728T1954Z-150728T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
254 PM CDT TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PIATT COUNTY IN CENTRAL ILLINOIS...
NORTHEASTERN MACON COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
* UNTIL 330 PM CDT
* AT 253 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELDON...OR
11 MILES SOUTHEAST OF CLINTON...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...BEMENT...CERRO GORDO...ARGENTA...WELDON...IVESDALE...
CISCO...DE WITT...LANE...MILMINE...CLINTON LAKE DAM AND WELDON
SPRINGS STATE PARK.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 152 AND 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3980 8864 4011 8895 4020 8882 3998 8846
3995 8846
TIME...MOT...LOC 1953Z 314DEG 37KT 4008 8877
HAIL...1.00IN
WIND...60MPH
$$
HJS2 follow-up statements
926
WWUS53 KILX 282023
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT TUE JUL 28 2015
ILC039-282032-
/O.CAN.KILX.SV.W.0124.000000T0000Z-150728T2030Z/
DE WITT-
323 PM CDT TUE JUL 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE WITT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3980 8864 4001 8884 4006 8878 4006 8875
4009 8874 4010 8872 4010 8869 4011 8869
3998 8846 3995 8846
TIME...MOT...LOC 2022Z 314DEG 37KT 3987 8849
$$
ILC115-147-282030-
/O.CON.KILX.SV.W.0124.000000T0000Z-150728T2030Z/
PIATT-MACON-
323 PM CDT TUE JUL 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN PIATT AND NORTHEASTERN MACON COUNTIES...
AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATWOOD...OR 11
MILES SOUTHEAST OF MONTICELLO...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...BEMENT...CERRO GORDO...ARGENTA...IVESDALE...CISCO AND
MILMINE.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 152 AND 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3980 8864 4001 8884 4006 8878 4006 8875
4009 8874 4010 8872 4010 8869 4011 8869
3998 8846 3995 8846
TIME...MOT...LOC 2022Z 314DEG 37KT 3987 8849
HAIL...1.00IN
WIND...60MPH
$$
HJS804
WWUS53 KILX 282032
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
332 PM CDT TUE JUL 28 2015
ILC115-147-282042-
/O.EXP.KILX.SV.W.0124.000000T0000Z-150728T2030Z/
PIATT-MACON-
332 PM CDT TUE JUL 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PIATT AND
NORTHEASTERN MACON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3980 8864 4001 8884 4006 8878 4006 8875
4009 8874 4010 8872 4010 8869 4011 8869
3998 8846 3995 8846
TIME...MOT...LOC 2030Z 314DEG 37KT 3987 8849
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 11:03 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 28, 11:03 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1103 AM CDT TUE JUL 28 2015 .UPDATE... ISSUED AT 1053 AM CDT TUE JUL 28 2015 A FEW ISOLATED THUNDERSTORMS OUT AHEAD OF THE COMPLEX IN EASTERN IA THIS MORNING MOVING THROUGH NRN KNOX AND NRN PEORIA COUNTIES ALONG AND NW OF THE IL RIVER VALLEY. OTHER THAN THAT, WEAK FRONTAL BOUNDARY DRAPED ACROSS THE SOUTHERN TIER OF THE STATE, WITH VERY LITTLE IN THE WAY OF AIRMASS DIFFERENTIATION IN HUMIDITY, BUT THE TEMPS ARE A FEW DEGREES WARMER TO THE SOUTH. MOVEMENT OF THAT WARMER AIRMASS IS NOT QUICK AS UPPER LEVELS ARE DOMINATED BY RIDGE BUILDING AND WEAK FLOW. SHORT RANGE MODELS CONTINUE TO WEAKEN AND ERODE THE SHOWERS TO THE NW AS THEY APPROACH ILX AND AS A RESULT, ONLY MINOR SHIFTS TO THE SHORT TERM FORECAST ARE NECESSARY. && .SHORT TERM...(TODAY) ISSUED AT 257 AM CDT TUE JUL 28 2015 MAIN CONCERN FOR TODAY REMAINS WITH THE HEAT. NO CHANGES PLANNED FOR THE TIMING OR ALIGNMENT OF THE HEAT ADVISORY. DEW POINTS ALREADY IN THE MID 70S ACROSS WESTERN MISSOURI...AND THIS WILL BE ADVECTING OUR WAY THE NEXT SEVERAL HOURS. WILL LIKELY SEE SOME UPPER 70S DEW POINTS BY LATE AFTERNOON...ESPECIALLY ACROSS THE SOUTHWEST CWA. THIS TRANSLATES TO HEAT INDEX OF 105-110 FROM ABOUT GALESBURG-EFFINGHAM WESTWARD...WITH THE HIGHER READINGS TOWARD THE ILLINOIS RIVER VALLEY NEAR HAVANA AND BEARDSTOWN. STILL SOME CONCERN ABOUT SOME THUNDERSTORM DEVELOPMENT TODAY. SURFACE OBSERVATIONS SHOWING A WEAK BOUNDARY PERSISTING ALONG THE OHIO VALLEY NORTHWEST NEAR THE ILLINOIS/MISSOURI BORDER. THIS WOULD SERVE AS ONE FOCUS FOR ANY ISOLATED DEVELOPMENT. OF MORE CONCERN IS THE MCS CURRENTLY ROLLING ACROSS EASTERN SOUTH DAKOTA. HIGH-RESOLUTION MODELS SUCH AS THE ARW...HRRR AND HOP-WRF ARE DOING A RESPECTABLE JOB WITH THE SYSTEM THUS FAR...AND SHOW SOME OF THE REMNANTS MAKING IT AS FAR AS GALESBURG BY EARLY AFTERNOON. THE NMM MOSTLY FIZZLES IT OUT BEFORE REACHING US...WHILE THE NAM-12 IS CASUALLY IGNORING ITS EXISTENCE ALTOGETHER. RECENT SOUTHWARD DEVELOPMENT ALONG THE NEBRASKA/IOWA BORDER WOULD LEND SOME CREDENCE TOWARD THE HRRR SOLUTION...ALTHOUGH THERE WILL BE SOME WEAK CAPPING TO GET THROUGH FIRST BETWEEN HERE AND THERE. WILL STICK WITH ISOLATED STORMS FOR NOW...AS EARLY AS MID-MORNING ACROSS THE WESTERN CWA AND ACROSS MOST OF THE AREA DURING THE AFTERNOON. .LONG TERM...(TONIGHT THROUGH MONDAY) ISSUED AT 257 AM CDT TUE JUL 28 2015 MAIN COLD FRONT STILL SCHEDULED TO CROSS THE FORECAST AREA WEDNESDAY MORNING AND AFTERNOON. MAIN ORGANIZATION TO CONVECTIVE CLUSTER SHOULD TAKE PLACE ACROSS CENTRAL/SOUTHERN IOWA THIS AFTERNOON AND ROLL EAST-SOUTHEAST. WILL FOCUS HIGHER POP'S BEGINNING MID-LATE EVENING NORTHWEST OF THE ILLINOIS RIVER...AND SHIFTING IT AS FAR AS CHAMPAIGN AND MATTOON BY LATE NIGHT. HAVE KEPT THE SOUTHEAST CWA LARGELY DRY UNTIL CLOSER TO SUNRISE... WITH THE HIGHER POP'S IN THAT AREA LATER ON WEDNESDAY. SIGNIFICANTLY DRIER AIR WILL BE PUSHING IN DURING THE AFTERNOON BEHIND THE FRONT...BUT MID 70S DEW POINTS ARE STILL LIKELY ACROSS THE EASTERN CWA INTO THE AFTERNOON. MAY NEED ANOTHER HEAT ADVISORY SOUTH OF I-70 ON WEDNESDAY...BUT THIS IS BORDERLINE WITH THE INCREASE IN CLOUDS AND CONVECTION...SO WILL NOT PUT AN EXTENSION THERE YET. REMAINDER OF THE WEEK LOOKS DRY AND MORE COMFORTABLE...WITH A NORTHWEST UPPER FLOW AS THE RIDGE REBUILDS ACROSS THE WEST COAST. GFS SHOWS NO SIGNIFICANT CHANGE IN THAT PATTERN FOR SEVERAL DAYS AND IN FACT BRINGS A LOBE OF MUCH COOLER AIR INTO THE MIDWEST EARLY NEXT WEEK...WHILE THE ECMWF IS WARMER AS THE RIDGE ONLY GRADUALLY FLATTENS. HAVE GONE THE WARMER SOLUTION ALTHOUGH TEMPERATURES WILL STILL BE NEAR NORMAL...GENERALLY HIGHS IN THE MID 80S FROM THURSDAY ONWARD. NEXT CONCERN FOR RAIN WILL BE LATE WEEKEND...AS AN UPPER TROUGH SWINGS THROUGH THE GREAT LAKES. WEST-EAST AXIS OF HIGH PRESSURE AT THE SURFACE WILL BE PRESENT ACROSS THE OHIO VALLEY AT THE TIME. THE ECMWF KEEPS IT STRONG ENOUGH TO PREVENT THE SURFACE FRONT FROM MAKING MUCH PROGRESS SOUTH OF I-80...WHILE THE GFS GETS THE BOUNDARY THROUGH IN A WEAKENING STATE. HAVE CAPPED POP'S AT SLIGHT CHANCES ACROSS THE NORTH ON SUNDAY...BUT BROUGHT SOME 30% CHANCES IN FOR MONDAY AS ANOTHER UPPER TROUGH ARRIVES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 545 AM CDT TUE JUL 28 2015 SOME MVFR VISIBILITIES OF 2-4SM OCCURRING EARLY THIS MORNING IN THE HUMID AIR MASS...BUT SO FAR LOWER VISIBILITIES HAVE HELD OFF LIKELY DUE TO SOME HIGH CLOUD REMNANTS FROM OVERNIGHT CONVECTION. CONDITIONS SHOULD IMPROVE OVER THE NEXT COUPLE HOURS. HAVE SOME CONCERNS ABOUT ISOLATED STORMS ALONG A WEAK BOUNDARY THAT EXTENDS FROM NEAR KMLI-KSPI-KMVN. EARLIER HIGH-RESOLUTION MODEL GUIDANCE HAD BEEN SUGGESTING SOME STORMS AS EARLY AS MID MORNING WEST OF THE BOUNDARY...BUT HAVE EASED OFF RECENTLY. MORE CONCERNING IS A LARGE THUNDERSTORM COMPLEX MOVING THROUGH IOWA... WITH AN ASSOCIATED WING OF STORMS FROM KCID NORTHWEST. OVERALL WEAKENING OF THE STORMS HAS BEEN SEEN ON INFRARED SATELLITE RECENTLY...AND THE LEADING WING SHOULD TRACK NORTH OF THE CENTRAL ILLINOIS TAF SITES. SO...AM PLANNING TO KEEP THE TAF SITES DRY DURING THE DAY. THUNDER CHANCES WILL BE INCREASING FROM WEST TO EAST TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE FRONT SHOULD BE PASSING THROUGH THE TAF SITES AFTER 12Z WITH A WIND SHIFT TO THE NORTHWEST. && .ILX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ILZ027>031-036>038- 040>044-047>054-056-061>063-066>068-071>073. && UPDATE...HJS SHORT TERM...GEELHART LONG TERM...GEELHART AVIATION...GEELHART
Hazardous weather outlook, Jul 28, 11:05 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1105 AM CDT TUE JUL 28 2015 ILZ027>031-036>038-040>044-047>053-291100- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 1105 AM CDT TUE JUL 28 2015 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES TODAY WILL RANGE FROM 105 TO 110 DEGREES... WITH THE HIGHEST VALUES FROM ABOUT SPRINGFIELD WESTWARD. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON... ALTHOUGH BETTER CHANCES OF STORMS WILL OCCUR OVERNIGHT. SEVERE STORMS ARE CURRENTLY NOT ANTICIPATED...ALTHOUGH SOME OF THE STORMS MAY CONTAIN STRONGER WIND GUSTS AND HEAVY RAIN. THIS IS MOST LIKELY NORTHWEST OF THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANY LINGERING THUNDERSTORMS WILL END BY MIDDAY WEDNESDAY...BUT SEVERE WEATHER IS NOT ANTICIPATED. THE NEXT SIGNIFICANT CHANCE FOR THUNDERSTORMS WILL HOLD OFF UNTIL MONDAY...WHEN A COLD FRONT PUSHES TOWARD THE AREA. FLOODING WILL CONTINUE ALONG MUCH OF THE ILLINOIS RIVER THROUGH THE PERIOD...ALTHOUGH IT HAS FINALLY SUBSIDED FROM AROUND HENRY NORTHWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054-056-061>063-066>068-071>073-291100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE- MOULTRIE-RICHLAND-SHELBY- 1105 AM CDT TUE JUL 28 2015 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES AROUND 105 DEGREES ARE LIKELY THIS AFTERNOON. AN ISOLATED THUNDERSTORM IS POSSIBLE DURING THE PERIOD. SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY UNTIL A COLD FRONT MOVES THROUGH IN THE AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS MAY BE STRONG. HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE LIKELY AGAIN WEDNESDAY AFTERNOON UNTIL THE FRONT PASSES. FLOODING WILL CONTINUE ALONG THE MUCH OF THE WABASH RIVER THROUGH THE PERIOD...ALTHOUGH IT SHOULD SUBSIDE EAST OF LAWRENCEVILLE BY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ045-046-055-057-291100- CHAMPAIGN-DOUGLAS-EDGAR-VERMILION- 1105 AM CDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH ADDITIONAL STORMS EXPECTED AFTER MIDNIGHT. SEVERE STORMS ARE NOT ANTICIPATED. PEAK AFTERNOON HEAT INDEX VALUES APPROACHING 100 ARE LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY...UNTIL PASSAGE OF A COLD FRONT DURING THE AFTERNOON. THESE ARE NOT EXPECTED TO BE SEVERE. THE NEXT SIGNIFICANT CHANCE FOR THUNDERSTORMS WILL HOLD OFF UNTIL MONDAY...WHEN A COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
In the hours before
Special weather statement, Jul 28, 1:44 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
144 PM CDT TUE JUL 28 2015
ILZ031-038-281930-
WOODFORD-MCLEAN-
144 PM CDT TUE JUL 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCLEAN COUNTY UNTIL 230
PM CDT...
AT 144 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CARLOCK...OR 8 MILES NORTHWEST OF NORMAL...MOVING SOUTHEAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...NORMAL...LE ROY...HEYWORTH...HUDSON...DANVERS...
DOWNS...CARLOCK...TOWANDA...BLOOMINGTON AIRPORT...HOLDER...SHIRLEY
AND EVERGREEN LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 39 BETWEEN MILE MARKERS 0 AND 9.
INTERSTATE 55 BETWEEN MILE MARKERS 146 AND 171.
INTERSTATE 74 BETWEEN MILE MARKERS 118 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4029 8864 4029 8913 4055 8927 4056 8927
4065 8906 4068 8898
TIME...MOT...LOC 1844Z 322DEG 28KT 4057 8914
AUTENSpecial weather statement, Jul 28, 2:44 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 244 PM CDT TUE JUL 28 2015 ILZ042>045-053-282200- LOGAN-DE WITT-PIATT-CHAMPAIGN-MACON- INCLUDING THE CITIES OF...LINCOLN...CLINTON...MONTICELLO... CHAMPAIGN...URBANA...DECATUR 244 PM CDT TUE JUL 28 2015 ...FUNNEL CLOUDS SIGHTED OVER PORTIONS OF CENTRAL ILLINOIS... NUMEROUS REPORTS OF FUNNEL CLOUDS HAVE BEEN RECEIVED THIS AFTERNOON OVER PARTS OF MCLEAN AND DEWITT COUNTIES. THE STORMS AND OUTFLOW BOUNDARY ASSOCIATED WITH THESE STORMS IS MOVING SOUTHEAST THROUGH THE AREA. ADDITIONAL FUNNEL CLOUDS WILL BE POSSIBLE ALONG THIS OUTFLOW BOUNDARY THIS AFTERNOON. ATMOSPHERIC CONDITIONS EXIST TODAY ACROSS PARTS OF CENTRAL ILLINOIS THAT FAVOR THE FORMATION OF WEAK CIRCULATIONS ON A PRE-EXISTING BOUNDARY. SOME OF THESE CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING SHOWERS AND THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES. LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...BUT THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL FUNNEL CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION. IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD APPROACHES THE GROUND. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:44 PM CDT | Special Weather Statement | ILX | McLean | 46 min |
| Jul 28, 5:14 PM CDT | Special Weather Statement | ILX | Cumberland, Effingham, Jasper | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.